MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Axios?; unit, electrosurgical, endoscopic (with or without accessories)

BOSTON SCIENTIFIC CORPORATION Axios?; unit, electrosurgical, endoscopic (with or without accessories)
Model Number M00553640
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ulcer (2274)
Date of Event 07/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted in the duodenal bulb to treat acute cholecystitis during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2026.It was reported that the patient had an axios stent implanted and a cook 7 fr x 4cm double pigtail through stent went through the axios stent.The patient came back for a follow up and axios removed with a rat tooth forceps when the physician noticed that there was severe ulceration around the contralateral wall of duodenum.The patient was treated with high dose of ppi (proton pump inhibitor).It was also reported that the patient was not suitable for laparoscopic cholecystectomy due to many underlying conditions, so the gi was consulted for axios placement.There were no patient complications reported as a result of this event at this time.Note: it was reported that the axios stent was intended to be implanted during a pancreatic cystic gastrectomy with gallbladder drainage - acute cholecystitis procedure.However, according to the axios stent and electrocautery-enhanced delivery system instructions for use, the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm or larger in size and walled-off necrosis 6 cm or larger in size with at least 70% fluid content, provided they are adherent to the gastric or bowel wall.The device is not indicated for a gallbladder drainage - acute cholecystitis.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the complaint device lot number.We are unable to provide the device manufacture date.If additional details become available, a supplemental report will be submitted.Block h6: imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f2303 captures the reportable event of medication required.Imdrf patient code f2303 captures the reportable event of ulcer.

Brand Name
Axios?
Common Device Name
unit, electrosurgical, endoscopic (with or without accessories)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50128666
Report Number3005099803-2026-03172
Device Sequence Number5584394
Product Code KNS
UDI-Device Identifier08714729904588
UDI-Public(01)08714729904588
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00553640
Device Catalogue NumberM00553640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2026
Supplement Date Received by Manufacturer08/21/2026
Initial Report FDA Received Date08/04/2026
Supplement Report FDA Received Date09/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown